Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 13, 2001, 4:32 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2001, 4:32 PM MDT (22:32 UTC)
- Expired
- Sep 13, 2001, 5:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
711 WUUS55 KPIH 132233 SVRPIH IDC005-011-077-132300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 432 PM MDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BANNOCK COUNTY IN IDAHO THIS INCLUDES THE CITY OF POCATELLO WESTERN BINGHAM COUNTY IN IDAHO THIS INCLUDES THE CITY OF BLACKFOOT NORTHEASTERN POWER COUNTY IN IDAHO * UNTIL 500 PM MDT * AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES SOUTHWEST OF TABER TO 8 MILES SOUTHWEST OF PORTNEUF...MOVING EAST AT 35 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:40 PM MDT, 52 minutes earlier.
Area forecast discussion, Sep 13, 3:40 PM MDT, 52 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 300 PM MDT THU SEP 13 2001 H5 LOW TRACKING INTO CENTRAL ID WITH ISOL SEVERE TSTMS PRODUCING LARGE HAIL. VIL OF 72 PRODUCED BASEBALL SIZE HAIL NEAR IDA. THIS SYSTEM TO MOVE ACROSS E ID THIS EVENING KEEPING SCATTERED/NUMEROUS SHOWERS TSTMS GOING UNTIL MIDNIGHT. LINGERING 5H TROF AXIS ACROSS E ID SHOULD PRODUCE ISOL ACTIVITY ACROSS E FCST/A ON FRI THEN S/WV RIDGE TO BUILD ACROSS REGION FOR SAT AND SUNDAY. EXTENDED...LOW CONFIDENCE FCST BUT APPEARS THE MRF PLOWS THE NEXT CLOSED 5H LOW INTO AREA MON/TUES FOR CHC SHOWERS/TSTMS. DRIER NW FLOW TO ESTABLISH ITS SELF ACROSS AREA WED/THU TIME PERIOD. WINTHER BYI 50/79/51/83 421 .KSFX WSR-88D...OPERATIONAL...VCP 21. PIH BB 053/078 049/082 045 06422 .PIH...NONE.
In the hours before
Local storm report, Sep 13, 2:53 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
250 PM MST THU SEP 13 2001
TIME (MST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM ID 1.75 INCH HAIL
09/13/01 BINGHAM REPORTED BY SPOTTER
BRONGLocal storm report, Sep 13, 2:54 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
250 PM MST THU SEP 13 2001
TIME (MST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM SHELLY ID 1.75 INCH HAIL
09/13/01 BINGHAM REPORTED BY SPOTTER
BRONGLocal storm report, Sep 13, 3:03 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
203 PM MST THU SEP 13 2001
TIME (MST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
255 PM 5SW IDAHO FALLS ID 2.75 INCH HAIL
09/13/01 BONNEVILLE BASEBALL SIZE HAIL REPORTED BY
SPOTTER ON MILE POST 110 ON
INTERSTATE 15
250 PM SHELLEY ID 1 INCH HAIL
09/13/01 BINGHAM REPORTED BY SPOTTER
@RUKWBCe KDENNWUS55 KPIH 132105
LSRPIH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
305 PM MST THU SEP 13 2001
TIME (MST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
255 PM 5SW IDAHO FALLS ID 2.75 INCH HAIL
09/13/01 BONNEVILLE BASEBALL SIZE HAIL REPORTED BY
SPOTTER ON MILE POST 110 ON
INTERSTATE 15
250 PM SHELLEY ID 1 INCH HAIL
09/13/01 BINGHAM REPORTED BY SPOTTERThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:37 AM MDT | Severe Thunderstorm Warning | PIH | Cassia | 38 min |
| Sep 13, 12:10 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Power | 35 min |
| Sep 13, 12:46 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 29 min |
| Sep 13, 2:44 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 31 min |
| Sep 13, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 29 min |
| Sep 13, 4:14 PM MDT | Severe Thunderstorm Warning | PIH | Teton | 31 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.